Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 8, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 28, 2021, 9:35 PM CST for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 22 days.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2021, 9:35 PM CST (03:35 UTC)
- Expired
- Mar 22, 2021, 7:50 PM CDT
- In force
- 22 days
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Edenwold (EDWT1). The gauge peaked at 43.31 ft at Mar 1, 2021, 1:00 PM CST.
- Action stage
- 42 ft
- Minor stage
- 49 ft
- Moderate stage
- 55 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03426490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
070
WGUS84 KOHX 010335
FLSOHX
Flood Advisory
National Weather Service Nashville TN
935 PM CST Sun Feb 28 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Cumberland River Near Edenwold affecting Sumner, Wilson and
Davidson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC037-165-189-020400-
/O.NEW.KOHX.FL.Y.0008.210301T0335Z-000000T0000Z/
/EDWT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
935 PM CST Sun Feb 28 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Cumberland River Near Edenwold.
* From this evening until further notice.
* At 9:00 PM CST Sunday the stage was 42.3 feet and rising.
* Action stage is 42.0 feet.
* Flood stage is 49.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 42.0 feet, Low lying areas along the river from Old
Hickory Dam to near the Hermitage Golf Course begin to be
inunudated, and water backs up Mansker Creek affecting portions of
Moss Wright Park.
* Impact...At 45.0 feet, Inundation of low lying areas along the
river continues, affecting portions of Moss Wright Park on Mansker
Creek and industrial property along Dry Creek. Water begins to
inundate the athletic fields at Pope John Paul II High School,
agricultural areas, and Riverside Golf Center.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
Barnwell3 follow-up statements
776
WGUS84 KOHX 011635
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1035 AM CST Mon Mar 1 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Cumberland River Near Edenwold affecting Sumner, Wilson and
Davidson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC037-165-189-020400-
/O.CON.KOHX.FL.Y.0008.000000T0000Z-000000T0000Z/
/EDWT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1035 AM CST Mon Mar 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cumberland River Near Edenwold.
* Until further notice.
* At 10:00 AM CST Monday the stage was 43.3 feet and steady.
* Action stage is 42.0 feet.
* Flood stage is 49.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 42.0 feet, Low lying areas along the river from Old
Hickory Dam to near the Hermitage Golf Course begin to be
inunudated, and water backs up Mansker Creek affecting portions of
Moss Wright Park.
* Impact...At 45.0 feet, Inundation of low lying areas along the
river continues, affecting portions of Moss Wright Park on Mansker
Creek and industrial property along Dry Creek. Water begins to
inundate the athletic fields at Pope John Paul II High School,
agricultural areas, and Riverside Golf Center.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
LaRosa670
WGUS84 KOHX 020050
FLSOHX
Flood Advisory
National Weather Service Nashville TN
650 PM CST Mon Mar 1 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Cumberland River Near Edenwold affecting Sumner, Wilson and
Davidson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TNC037-165-189-030100-
/O.CON.KOHX.FL.Y.0008.000000T0000Z-000000T0000Z/
/EDWT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
650 PM CST Mon Mar 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cumberland River Near Edenwold.
* Until further notice.
* At 6:00 PM CST Monday the stage was 43.2 feet and rising.
* Action stage is 42.0 feet.
* Flood stage is 49.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 42.0 feet, Low lying areas along the river from Old
Hickory Dam to near the Hermitage Golf Course begin to be
inunudated, and water backs up Mansker Creek affecting portions of
Moss Wright Park.
* Impact...At 45.0 feet, Inundation of low lying areas along the
river continues, affecting portions of Moss Wright Park on Mansker
Creek and industrial property along Dry Creek. Water begins to
inundate the athletic fields at Pope John Paul II High School,
agricultural areas, and Riverside Golf Center.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
Barnwell836
WGUS84 KOHX 030052
FLSOHX
Flood Advisory
National Weather Service Nashville TN
652 PM CST Tue Mar 2 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Cumberland River Near Edenwold affecting Davidson County.
TNC037-030200-
/O.CAN.KOHX.FL.Y.0008.000000T0000Z-210303T0052Z/
/EDWT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
652 PM CST Tue Mar 2 2021
...The Flood Advisory for the Cumberland River Near Edenwold has
been cancelled...
The Flood Advisory is cancelled for
the Cumberland River Near Edenwold.
* At 6:00 PM CST Tuesday the stage was 41.1 feet and falling.
* Flood stage is 49.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
3622 8658 3611 8677
$$
27What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 4:30 PM CST, 5 hours 5 minutes earlier.
Area forecast discussion, Feb 28, 4:30 PM CST, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 430 PM CST Sun Feb 28 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Went with a blended model solution through next Sunday afternoon. Continued good initialization and generally good solution agreement of weather evolution pattern through next Sunday afternoon also. Significant rainfall event still in works for tonight with now severe thunderstorms possible through at least 01/04Z for locations around and west of the I-65 Corridor. 28/18Z Special OHX Sounding showing very moist profile in low levels giving around 1.4 inches of precipitable water. Mixed layer CAPE around 450 J/KG with strong wind shear. SRH values around 400 with some turning of winds in the lowest levels adequate enough for tornadic development. Still believe damaging winds with heavy downpours will be main concern with any severe thunderstorms that develop. Looks like best window for main brunt of showers and thunderstorms around Nashville Metro Area will be around 9 PM this evening. Taking a even a closer look, the warm front has continued to tracking northeastward, with a tight surface/low level lows across Great Lakes Region doing the same. Movement of these lows will drag its associated cold front across mid state region as evening hours progress and potentially even into late night hours. Mid and upper level flow not especially impressive as it is continuing to be depicted by latest model runs along with surface cold front. As a result, it may take some time for deep moisture/widespread rain to move out as well. Showers and thunderstorms have develop across northwest portions of mid state as afternoon hours have progressed. It will more than likely take through sunrise Monday for heavier precipitation to move out of mid state region. With much of the area already seeing several inches of rain over the past few days, the flood threat will continue through early morning hours on Monday, especially rivers and creeks that will likely stay elevated for several upcoming days. Continued flood watch through tonight with another 1-2 inches of rainfall possible. Lows tonight will fall into low to mid 40s as surface frontal passage occurs. As a cold air advection pattern from our north settles into mid state region as Monday progresses, highs will be actually be a few degrees cooler than seasonal normal values generally upper 40s to lower 50s. Following this system, dry conditions will prevail Monday afternoon through Tuesday morning. However scattered showers are expected across mid state region as Tuesday afternoon into Tuesday night progresses as moisture advection from the southwest works into mid state region and an upper level low passes very close to TN/AL border region. Dry conditions should finally prevail across mid state region Wednesday through upcoming weekend as now models have shifted any precipitation potential to south and east of mid state region. Temperatures are expected to stay around seasonal normal values Tuesday through next Sunday afternoon also. && .AVIATION... 00Z TAF DISCUSSION. Cold front will be working across the area tonight. In advance of this feature, plenty of rainfall can be expected. Additionally, a period of stronger tstm activity with higher wind gusts is on tap near the beginning of the taf period, from 00Z through 04Z. Near CSV, however, the potential for the stronger storms will occur between 05Z and 09Z. Otw, look for IFR cigs to prevail once again. The rainfall will taper off to vcsh toward 12Z. IFR conditions will lift aft 12Z as well. Some partial clearing could get into the CKV area around 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........21
Hazardous weather outlook, Feb 28, 3:55 AM CST, 17 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 355 AM CST Sun Feb 28 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 355 AM CST Sun Feb 28 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. 1 to 2+ inches of rain is again expected today. Falling on already saturated grounds, there is a moderate flood threat at least through tonight. Isolated strong to severe storms are also possible late this afternoon and early tonight. Damaging straight line wind is the main threat but isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rivers will likely remain elevated through much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Feb 28, 8:39 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
839 PM CST Sun Feb 28 2021
TNZ011-032>034-065-066-010315-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-White TN-
839 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN PICKETT...NORTHWESTERN CUMBERLAND...NORTHWESTERN
WHITE...CENTRAL PUTNAM AND FENTRESS COUNTIES UNTIL 915 PM CST...
At 839 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to near Cookeville. Movement was
east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cookeville, Jamestown, Algood, Monterey, Allardt, Grimsley, Hamptons
Crossroads, Burgess Falls State Park, Rickman, Pall Mall, Clarkrange,
Crawford and Pickett State Park.
This includes Interstate 40 between mile markers 287 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.
LAT...LON 3639 8469 3637 8470 3638 8472 3635 8473
3635 8474 3634 8474 3633 8477 3630 8480
3629 8487 3628 8488 3624 8488 3621 8491
3618 8490 3615 8491 3613 8487 3610 8485
3602 8563 3662 8506 3660 8478 3640 8466
TIME...MOT...LOC 0239Z 255DEG 44KT 3660 8504 3610 8552
13Local storm report, Feb 28, 8:41 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
841 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FLASH FLOOD 3 ENE CHAPMANSBORO 36.33N 87.09W
02/28/2021 CHEATHAM TN SOCIAL MEDIA
TSPOTTER REPORT OF WATER OVER THE ROAD AT LOCKERTSVILLE
RD AND HARRISTOWN RD IN NW ASHLAND CITY. ROAD CLOSED.
&&
EVENT NUMBER OHX2100280
CMALocal storm report, Feb 28, 8:53 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 4 NNW ASHLAND CITY 36.33N 87.09W
02/28/2021 CHEATHAM TN SOCIAL MEDIA
LOCKERTSVILLE ROAD AT HARRISTOWN ROAD IS FLOODED
&&
EVENT NUMBER OHX2100282
SHAMBURGERLocal storm report, Feb 28, 9:12 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
02/28/2021 JACKSON TN 911 CALL CENTER
TREES DOWN ON SEVERAL ROADWAYS ACROSS THE COUNTY
&&
EVENT NUMBER OHX2100283
SHAMBURGERLocal storm report, Feb 28, 9:16 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG LIVINGSTON 36.39N 85.33W
02/28/2021 OVERTON TN EMERGENCY MNGR
TREE DOWN BLOCKING LINDER MOUNTAIN ROAD AND POWER POLE
AND LINES DOWN BLOCKING HIGHWAY 111 NEAR BIG SPRINGS
ROAD
&&
EVENT NUMBER OHX2100284
SHAMBURGERLocal storm report, Feb 28, 9:27 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 3 ESE NEW JOHNSONVILLE 36.01N 87.91W
02/28/2021 HUMPHREYS TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN AND DAMAGE REPORTED
TO A FEW HOMES ON MILL ROAD AND OLD STATE ROAD IN NEW
JOHNSONVILLE.
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER OHX2100275
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:01 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery | 29 min |
| Feb 28, 6:23 PM CST | Special Weather Statement | OHX | Cheatham | 37 min |
| Feb 28, 6:25 PM CST | Special Weather Statement | OHX | Houston, Humphreys | 35 min |
| Feb 28, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 30 min |
| Feb 28, 6:40 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 35 min |
| Feb 28, 6:42 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 5 hr |
| Feb 28, 6:47 PM CST | Tornado Warning | OHX | Dickson, Humphreys | 13 min |
| Feb 28, 6:48 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 42 min |
| Feb 28, 7:06 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 24 min |
| Feb 28, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 30 min |
| Feb 28, 7:24 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Perry | 3 hr |
| Feb 28, 7:26 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Smith, Sumner, Trousdale and 2 more | 4 hr |
| Feb 28, 7:32 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Williamson, Wilson | 43 min |
| Feb 28, 7:39 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 36 min |
| Feb 28, 8:05 PM CST | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 25 min |
| Feb 28, 8:16 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett | 3 hr |
| Feb 28, 8:22 PM CST | Special Weather Statement | OHX | Rutherford, Wilson | 23 min |
| Feb 28, 8:23 PM CST | Flash Flood Warning | OHX | Davidson, Maury, Rutherford, Smith, Williamson, Wilson | 3 hr |
| Feb 28, 8:39 PM CST | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 36 min |
| Feb 28, 8:44 PM CST | River Flood Advisory | OHX | Cheatham, Montgomery | 3 days |
| Feb 28, 9:38 PM CST | River Flood Advisory | OHX | Houston, Montgomery, Stewart | 8 hr |
| Feb 28, 9:54 PM CST | Special Weather Statement | OHX | Bedford, Coffee | 66 min |
| Feb 28, 11:05 PM CST | River Flood Advisory | OHX | Cheatham | 3 hr |
| Feb 28, 11:09 PM CST | Areal Flood Advisory | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 3 hr |
| Feb 28, 11:55 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 3 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Hickman | 26 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Humphreys | 4 days |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Perry | 44 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Montgomery, Robertson | 4 hr |
| Mar 1, 12:43 AM CST | River Flood Advisory | OHX | Davidson | 115 min |
| Mar 1, 2:13 AM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Mar 1, 2:15 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 42 hr |
| Mar 1, 2:15 AM CST | River Flood Advisory | OHX | Davidson | 18 hr |
| Mar 1, 2:40 AM CST | River Flood Advisory | OHX | Hickman | 12 hr |
| Mar 1, 3:44 AM CST | River Flood Advisory | OHX | Bedford | 6 hr |
| Mar 1, 4:14 AM CST | River Flood Warning | OHX | Montgomery, Robertson | 38 hr |
| Mar 1, 5:27 AM CST | River Flood Warning | OHX | Stewart | 32 hr |
| Mar 1, 9:44 AM CST | River Flood Advisory | OHX | Giles | 26 hr |
| Mar 1, 10:06 AM CST | River Flood Advisory | OHX | Lawrence | 20 hr |
| Mar 1, 10:28 AM CST | River Flood Warning | OHX | Montgomery | 32 hr |
| Mar 1, 3:08 PM CST | River Flood Advisory | OHX | Cheatham, Davidson, Williamson | 21 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.